Alert archive / California / Wind Advisories in 2011
Wind Advisory 69, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 20, 2011, 3:06 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2011, 3:06 AM PST (11:06 UTC)
- Expired
- Nov 20, 2011, 3:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS76 KLOX 201106 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 306 AM PST SUN NOV 20 2011 ...BREEZY TODAY ACROSS THE INTERIOR... .STRONG SOUTH FLOW AHEAD OF AN APPROACHING FRONT WILL GENERATE ADVISORY LEVEL WIND SPEEDS THIS MORNING THROUGH MID AFTERNOON. CAZ037-201915- /O.NEW.KLOX.WI.Y.0069.111120T1106Z-111120T2300Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO 306 AM PST SUN NOV 20 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS AND TIMING...SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS TO 40 MPH EARLY THIS MORNING. THE WINDS WILL BECOME WESTERLY 10 TO 20 MPH BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ051-201915- /O.NEW.KLOX.WI.Y.0069.111120T1106Z-111120T2300Z/ SAN LUIS OBISPO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA LUCIA WILDERNESS AREA... MACHESNA MOUNTAIN WILDERNESS AREA 306 AM PST SUN NOV 20 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS AND TIMING...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH EARLY THIS MORNING. THE WINDS WILL BECOME WESTERLY 10 TO 20 MPH BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ059-201915- /O.NEW.KLOX.WI.Y.0069.111120T1106Z-111120T2300Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 306 AM PST SUN NOV 20 2011 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS AND TIMING...SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH EARLY THIS MORNING. THE WINDS WILL BECOME WESTERLY 10 TO 20 MPH BY MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
2 follow-up statements
081 WWUS76 KLOX 201901 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1101 AM PST SUN NOV 20 2011 ...GUSTY WINDS TODAY ACROSS THE ANTELOPE VALLEY... .STRONG SOUTH FLOW AHEAD OF AN APPROACHING FRONT WILL GENERATE ADVISORY LEVEL WIND SPEEDS THROUGH MID AFTERNOON. CAZ037-051-202015- /O.CAN.KLOX.WI.Y.0069.000000T0000Z-111120T2300Z/ SAN LUIS OBISPO COUNTY INTERIOR VALLEYS- SAN LUIS OBISPO COUNTY MOUNTAINS- INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO... SANTA LUCIA WILDERNESS AREA...MACHESNA MOUNTAIN WILDERNESS AREA 1101 AM PST SUN NOV 20 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND ARE NO LONGER EXPECTED. $$ CAZ059-202300- /O.CON.KLOX.WI.Y.0069.000000T0000Z-111120T2300Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1101 AM PST SUN NOV 20 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS AND TIMING...SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH IN THE NEXT FEW HOURS. THE WINDS WILL BECOME WESTERLY 10 TO 20 MPH BY LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TRM
945 WWUS76 KLOX 202309 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 309 PM PST SUN NOV 20 2011 ...WIND ADVISORY ALLOWED TO EXPIRE FOR THE ANTELOPE VALLEY... .SOUTHWEST WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY THRESHOLDS THIS AFTERNOON. BEHIND THE FRONT...WINDS WILL SHIFT TO THE WEST AND REMAIN BELOW WIND ADVISORY THRESHOLDS BUT THERE WILL BE LOCAL GUSTS TO 35 MPH THROUGH THIS EVENING...ESPECIALLY IN THE ADJACENT FOOTHILLS. CAZ059-210015- /O.EXP.KLOX.WI.Y.0069.000000T0000Z-111120T2300Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 309 PM PST SUN NOV 20 2011 ...WIND ADVISORY HAS EXPIRED... WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE FOR THE ANTELOPE VALLEY. SOUTHWEST WINDS HAVE DIMINISHED TO 10 TO 20 MPH WITH LOCAL GUSTS TO 35 MPH. WINDS WILL SHIFT TO THE WEST LATER THIS AFTERNOON BUT SHOULD REMAIN BELOW WIND ADVISORY THRESHOLDS. $$ KAPLAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 20, 2:57 AM PST, 9 minutes earlier.
Area forecast discussion, Nov 20, 2:57 AM PST, 9 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 257 AM PST SUN NOV 20 2011 .SYNOPSIS... A FRONTAL SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TO THE REGION TODAY...ALONG WITH CHILLY TEMPERATURES. DRY AND COOL WEATHER WILL RETURN MONDAY...THEN IT WILL BE DRY AND WARMER TUESDAY AND WEDNESDAY. ANOTHER STORM SYSTEM MAY BRING RAIN TO THE AREA WEDNESDAY NIGHT INTO THANKSGIVING...THEN IT WILL BE DRY WITH A WARMING TREND FRIDAY INTO THE WEEKEND. && .SHORT TERM (TODAY-TUE)...DECENT FRONTAL SYSTEM PUSHING INTO SLO AND NWRN SBA COUNTIES EARLY THIS MORNING. JET STREAK PUSHING INTO THE COAST NEAR POINT CONCEPTION APPEARS TO HAVE CAUSED SOME ENHANCEMENT OF THE FRONT...AND RAINFALL RATES OF ONE THIRD TO NEARLY ONE HALF INCH PER HOUR WERE OCCURRING OVER THE HIGHER TERRAIN OF NWRN SLO COUNTY. POTENT AND COMPACT UPPER LOW WAS CENTERED 150 NM W OF SAN FRANCISCO AT 3 AM PST...AND WAS CONTINUING TO MOVE FAIRLY QUICKLY TO THE SE. A NICE AREA OF UPPER LEVEL DIFFLUENCE HAS DEVELOPED JUST OFF THE CENTRAL COAST AS THE UPPER CENTER APCHS...AND A COUPLE OF LIGHTNING STRIKES HAVE BEEN DETECTED OFF THE COAST OF MONTEREY. THIS UPPER DIFFLUENCE WILL LIKELY CONTINUE TO HELP THE FRONTAL SYSTEM HOLD TOGETHER AS IT MOVES ACROSS THE REGION TODAY. EXPECT A 4 TO 6 HOUR PERIOD OF MODERATE TO HEAVY RAIN IN MOST AREAS TODAY...WITH THE HEAVIEST RAIN IN THE MORNING ACROSS SLO AND MOST OF SBA COUNTIES...FROM LATE MORNING THROUGH MID AFTERNOON ACROSS VTU COUNTY...AND DURING THE AFTERNOON AND EARLY EVENING ACROSS L.A. COUNTY. AHEAD OF THE FRONTAL BAND...WARM AIR ADVECTION HAS CAUSED SOME SHOWER ACTIVITY TO DEVELOP...AND EXPECT THIS ACTIVITY TO FILL IN EARLY THIS MORNING. STEADY RAIN WILL LIKELY TURN TO SHOWERS ON THE CENTRAL COAST BY LATE MORNING OR EARLY AFTERNOON...BUT NOT UNTIL THE EVENING HOURS ACROSS L.A. COUNTY. THERE IS A SLIGHT CHANCE OF TSTMS ACROSS SLO AND SBA COUNTIES AT ANY TIME TODAY...AND DURING THE AFTERNOON AND EARLY EVENING HOURS ACROSS VTU AND L.A. COUNTIES. SNOW LEVELS WILL BE RATHER TRICKY TODAY. WHILE SLY FLOW WILL TEND OF CAUSE SNOW LEVELS TO RISE THIS MORNING...ESPECIALLY ON S FACING COASTAL SLOPES...RATHER SIGNIFICANT HEIGHT AND THICKNESS FALLS WILL TEND TO OFFSET THIS...AS WILL DYNAMIC COOLING ASSOCD WITH FAIRLY STRONG OMEGA FIELDS. IN ADDITION...SOME COOL AND DRY AIR IS LIKELY TRAPPED ACROSS THE INTERIOR SLOPES...WHICH WILL LEAD TO LOCALLY LOWER SNOW LEVELS. FOR THE MOST PART...EXPECT SNOW LEVELS TO BE BETWEEN 5000 AND 5500 FEET TODAY...THEN LOWER TO BETWEEN 4500 AND 5000 FEET LATE THIS AFTERNOON AND THIS EVENING. HOWEVER...WOULD NOT BE SURPRISED TO HAVE SOME SNOW LEVELS DOWN TO 4000 FEET ON INTERIOR SLOPES. THIS COULD MAKE FOR POTENTIAL TRAVEL PROBLEMS ON PORTIONS OF INTERSTATE 5 NEAR THE GRAPEVINE...THE HIGHEST ELEVATIONS OF HIGHWAY 14...AND PORTIONS OF HIGHWAY ROUTE 33 IN VENTURA COUNTY. RAINFALL TOTALS SHOULD AVERAGE ONE HALF TO ONE AND A QUARTER INCHES (0.50 TO 1.25) IN MOST AREAS...WITH LOCAL TOTALS UP TO 2 INCHES POSSIBLE ON AND BELOW SOUTH AND SOUTHWEST FACING SLOPES...ESPECIALLY FROM WRN VTU COUNTY NWD. EXPECT SNOWFALL TOTALS OF 4 TO 8 INCHES IN MOST AREAS ABOVE 5000 OR 5500 FEET...WITH LOCAL TOTALS UP TO ONE FOOT POSSIBLE. GUSTY SOUTH WINDS WILL AFFECT THE MTNS AND INTERIOR VLYS OF SLO COUNTY THIS MORNING...WITH GUSTY SOUTHWEST WINDS ACROSS THE ANTELOPE VALLEY...ESPECIALLY IN THE FOOTHILLS. WINDS SHOULD BE ABLE TO MEET WIND ADVISORY LEVELS IN THESE AREAS. SHOWER ACTIVITY WILL END IN MOST AREAS BY MIDNIGHT...ALTHOUGH SOME LINGERING SHOWERS ARE POSSIBLE IN THE MTNS OF L.A. AND VTU COUNTIES THROUGH EARLY MONDAY. A WEAK FLAT RIDGE WILL BUILD INTO THE REGION ON MONDAY...AND SKIES SHOULD BE PARTLY CLOUDY IN MOST AREAS. HOWEVER...IT STILL WILL BE CHILLY...WITH TEMPS 5 TO 10 DEGREES BELOW NORMAL IN MOST AREAS. THE RIDGE WILL AMPLIFY SOME ACROSS THE REGION ON TUE...AND WITH RISING HEIGHTS/THICKNESSES AND SEVERAL DEGREES OF WARMING AT 850 AND 950 MB...EXPECT SEVERAL DEGREES OF WARMING...WITH TEMPS ALMOST BACK UP TO NORMAL LEVELS IN MOST AREAS. SKIES WILL BE MOSTLY CLEAR. .LONG TERM (WED-SAT)...THE RIDGE ACROSS THE REGION WILL BEGIN TO FLATTEN ON WED AS A LARGE TROUGH MOVES INTO THE ERN PACIFIC. THERE WILL PROBABLY BE SOME INCREASE IN HIGH CLOUDS...ESPECIALLY N OF PT CONCEPTION. TEMPS WILL PROBABLY BE DOWN A COUPLE OF DEGREES...ESPECIALLY IN COASTAL AREAS AND N OF PT CONCEPTION. A FRONTAL SYSTEM ASSOCIATED WITH THE AFOREMENTIONED TROUGH WILL LIKELY AFFECT THE FORECAST AREA WED NIGHT INTO THANKSGIVING. THE 00Z AND 06Z RUNS OF THE GFS HAVE BACKED ON THE AMOUNT OF RAINFALL...ESPECIALLY SOUTH OF POINT CONCEPTION...AND SOME TIMING DIFFERENCES STILL EXIST. WHILE CONFIDENCE IN SOME RAIN DURING THE WED NIGHT/THU TIME FRAME ARE RATHER HIGH...ESPECIALLY ACROSS SLO AND SBA COUNTIES...DETAILS ARE STILL ARE BIT DIFFICULT TO NAIL DOWN. A WEAK RIDGE BUILDING INTO THE W COAST WILL LIKELY BRING DRY WEATHER ON FRI WITH A WARMING TREND...THEN SIGNIFICANT WARMING IS LIKELY SAT AS THE RIDGE AMPLIFIES ACROSS THE W COAST. && .AVIATION... 20/1130Z... A FRONT WILL APPROACH AND MOVE THROUGH THE AREA TODAY. RAIN WILL DEVELOP ACROSS ALL TAF SITES AND THERE WILL BE A SLIGHT CHANCE OF TSTMS AS WELL. TAFS WILL FLUCTUATE BETWEEN MVFR AND IFR CIGS AND VIS THROUGH THE DAY. CONFIDENCE IN TAFS IS LOW AS CONDITIONS WILL CHANGE TOO FREQUENTLY TO CAPTURE BUT GOOD CONFIDENCE IN THE GENERAL PERIODS OF IFR AND MVFR CONDS. KLAX...LOW CONFIDENCE IN TAF. CIG AND VIS CONDITIONS WILL BOTH RANDOMLY FLUCTUATE BETWEEN MVFR AND IFR. A SLIGHT CHANCE OF A TSTM 20Z-04Z. GOOD CONFIDENCE IN ESE WINDS 9 TO 12 KT 18Z-00Z. KBUR...LOW CONFIDENCE IN TAF. CIG AND VIS CONDITIONS WILL BOTH RANDOMLY FLUCTUATE BETWEEN MVFR AND IFR. A SLIGHT CHANCE OF A TSTM 20Z-04Z. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). WINTER WEATHER ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...BRUNO AVIATION...ASR SYNOPSIS...DB WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 19, 10:04 PM PST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1004 PM PST SAT NOV 19 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-201400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1004 PM PST SAT NOV 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... OVERNIGHT THROUGH 6 AM SUNDAY SCATTERED SHOWERS ARE EXPECTED THROUGH THE REGION OVERNIGHT * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY A LOW PRESSURE SYSTEM WILL BRING MODERATE RAIN AND SNOW ABOVE 5000 FEET TO THE AREA ON SUNDAY...AS WELL AND BREEZY SOUTHEAST WINDS. UNSTABLE AIR WITHIN THE ASSOCIATED COLD FRONT WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS AS WELL...WITH ISOLATED HEAVY RAIN...LIGHTNING...SMALL HAIL...AND WATERSPOUTS POSSIBLE. WET ROADWAYS SHOULD BE EXPECTED. IN THE MOUNTAINS...SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED AT ELEVATIONS ABOVE 5000 FEET. BY LATE SUNDAY...SNOW LEVELS COULD DROP AS LOW WAS 4500 FEET...WITH SNOW POSSIBLY IMPACTING INTERSTATE 5 ACROSS THE GRAPEVINE. ANOTHER STORM SYSTEM IS POSSIBLE FOR THE THANKSGIVING HOLIDAY. * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 9:36 PM PST | Winter Weather Advisory | LOX | 23 hr | |
| Nov 20, 4:34 AM PST | Areal Flood Advisory | LOX | San Luis Obispo | 4 hr |
| Nov 20, 5:06 AM PST | Areal Flood Advisory | LOX | Santa Barbara | 8 hr |
| Nov 20, 9:53 AM PST | Areal Flood Advisory | LOX | Ventura | 5 hr |
| Nov 20, 10:47 AM PST | Special Marine Warning | LOX | 28 min | |
| Nov 20, 12:04 PM PST | Areal Flood Advisory | LOX | Los Angeles | 6 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.